How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Elliott, LPCC, NCC Your Own Question
Elliott, LPCC, NCC
Elliott, LPCC, NCC, Psychotherapist
Category: Mental Health
Satisfied Customers: 7664
Experience:  35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
Type Your Mental Health Question Here...
Elliott, LPCC, NCC is online now
A new question is answered every 9 seconds

My deaf sister is severely depressed and cannot describe her emotions and says very little

This answer was rated:

My deaf sister is severely depressed and cannot describe her emotions and says very little. Even her flat facial expression gives no clue of what to even tell the Dr with use of an interpreter. This has been getting progressively worse for over 2 years. Please offer any suggestions. She is only getting worse week by week and prefers seclusion from the world.
Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.

Dear friend,

I strongly urge you to bring your sister to another doctor, preferably a psychiatrist. Shs is being over-medicated. She apparently has some depression but she is being given two different antidepressants, Zoloft and Remeron. Combining these two is considered risky because combining two seretonergic agents can risk developing serotonin syndrome which can cause a host of physical symptoms as well as mental status changes such as irritability, altered consciousness, confusion, hallucination, and coma.

Haldol is a typical (original class) antipsychotic that can CAUSE severe depression, serious enough to be suicidal. In the old Soviet Union, halperidol (Haldol) was use for punishment, or just to break the prisoners' wills.

Do not have her quit any of her medications abruptly. This is dangerous. She must be weaned off very slowly. That is why I urge you to take her to a psychiatrist as soon as possible.

I wish her, and all of your family, courage, wisdom, and strength.

Warm regards,

Elliott Sewell, LPCC, NCC, CCMHC
Elliott, LPCC, NCC and other Mental Health Specialists are ready to help you
Dear Judy,

Thank you so much for your generosity and kind rating. I wish the very best for your siater and all of your family.

Warm regards,

Elliott Sewell, LPCC, NCC, CCMHC